Idaho, 2011Flood in Idaho, July 1 to 8, 2011
July 1 to 8, 2011 · NWS OTX · 1 event in 1 county or zone
Following a very wet April and May, warmer June temperatures began to melt an above normal mountain snowpack increasing flows into already swollen river basins. |This caused minor to locally moderate flooding along Lake Pend Oreille and Pend Oreille River along with several of its smaller tributaries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Following a very wet April and May, warmer June temperatures began to melt an above normal mountain snowpack increasing flows into already swollen river basins. |This caused minor to locally moderate flooding along Lake Pend Oreille and Pend Oreille River along with several of its smaller tributaries. Agriculture fields, recreation sites, roadways, as well as homes were impacted by the flooding. Flooding along the Pend Oreille River and on the Pend Oreille Lake through the first week of July began on June 15th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 30, 9:25 PM PST, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 30, 9:25 PM PST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1025 PM PDT THU JUN 30 2011
.SYNOPSIS...MAINLY DRY AND SUNNY CONDITIONS WILL PREVAIL THROUGH
THE HOLIDAY WEEKEND AND INTO NEXT WEEK. TEMPERATURES WILL
GRADUALLY INCREASE FRIDAY AND SATURDAY TO NEAR NORMAL
READINGS...FOLLOWED BY A MINOR COOL DOWN ON SUNDAY AS A DRY COOL
FRONT SWEEPS THOUGH WITH BREEZY CONDITIONS. A WARMING TREND WILL
RETURN ON MONDAY AND LAST THROUGH NEXT WEEK.
&&
.DISCUSSION...EVENING UPDATE TO REMOVE EVENING MENTION OF
SHOWERS AS RADAR AND SATELLITE SHOW THE ACTIVITY HAS DIMINISHED.
WINDS ARE ON THE DECREASE AS WELL BUT NOT ENOUGH TO REMOVE EVENING
GUST MENTION JUST YET...OTHERWISE NO SIGNIFICANT CHANGES MADE.
/PELATTI
&&
.AVIATION...
06Z TAFS...WEAK HIGH PRESSURE OVER THE AVIATION AREA WILL KEEP
VFR CONDITIONS CONTINUING INTO 06Z SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 46 72 48 81 55 77 / 0 0 0 0 0 0
COEUR D'ALENE 46 73 47 79 53 75 / 0 0 0 0 0 0
PULLMAN 44 70 47 81 52 76 / 0 0 0 0 0 0
LEWISTON 51 76 53 89 59 86 / 0 0 0 0 0 0
COLVILLE 44 75 47 85 52 81 / 0 0 0 0 0 0
SANDPOINT 43 72 43 78 48 77 / 0 0 0 0 0 0
KELLOGG 43 72 45 79 50 78 / 0 0 0 0 0 0
MOSES LAKE 49 75 50 87 55 83 / 0 0 0 0 0 0
WENATCHEE 52 79 53 86 57 82 / 0 0 0 0 0 0
OMAK 45 78 47 86 51 81 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 30, 4:55 AM PST, 19 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
555 AM PDT THU JUN 30 2011
IDZ001>004-026-027-WAZ031>038-041>044-011300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
555 AM PDT THU JUN 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Flood, Bonner
- When
- July 1, 12:00 AM PST to July 8, 3:00 PM PST
- Where
- Bonner County, 1.07 mi N of Factory to 1.61 mi WNW of Dover
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 48.195, -117.032
Minor spring flooding occurred along the Pend Oreille River, Clark Fork River, and Lake Pend Oreille. Johnson Creek Road on the south side of the Clark Fork River had some sloughing. In central and western areas of the county, Priest River inundated portions of LeClerc Road just east of Oldtown as well as Dufort Road, just east of Priest Lake. Numerous docks and lakeside yards were flooded by high water levels along the shores of Lake Pend Oreille. In Sandpoint, ID the basement of the Old Power House was flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 1 to 31, 201115 deaths · 223 injured · 6 events
- Tornadoes and Hail in Minnesota, July 1, 201110 injured · $12 million · EF1 · 127 events
- Tornado and Hail in Wisconsin, July 1, 20111 death · $80,000 · EF2 · 51 events
- Drought in Texas, July 1 to 31, 2011$500 million · 24 events
- Tornadoes and Flash Flood in Minnesota, July 1, 2011$790,000 · EF2 · 20 events
- Heat in Missouri, July 1 to 3, 201122 injured · 22 events
- Drought in Kansas, July 1 to 31, 2011$51 million · 18 events
- Excessive Heat in Oklahoma, July 1, 201120 injured · 10 events
- Rip Current in Texas, July 1, 20111 death · 1 injured · 1 event
- Wildfire in New Mexico, July 1 to 31, 2011$17 million · 1 event
- Wildfire in Arizona, July 1 to 8, 2011$15 million · 1 event
- Drought in Texas, July 1 to 31, 2011$949,000 · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328980.